Ohio, 2006

Hail in Ohio, April 12, 2006

April 12, 2006 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 12, 1:49 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 12, 1:49 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT WED APR 12 2006

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
SHORT WAVE TROUGH WILL SWING ACROSS THE GREAT LAKES TONIGHT AND INTO
NEW ENGLAND THURSDAY. EXPECT A COLD FRONT TO PUSH ACROSS THE
FORECAST AREA LATE THIS EVENING. WILL GO WITH LIKELY POPS FOR
SHOWERS AND THUNDERSTORMS THIS EVENING...TAPERING TO A CHANCE OF
SHOWERS LATE TONIGHT. THURSDAY SHOULD BE DRY AS WEAK SURFACE RIDGE
BUILDS IN.

&&

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
THROUGH THE EXTENDED PORTION OF THE FORECAST WE REMAIN IN A MILD
FLOW ALOFT WITH THE PACIFIC BEING OUR SOURCE REGION. TEMPS WILL
REMAIN AT OR ABOVE NORMAL. SHORT WAVES MOVING THROUGH THE MEAN FLOW
WILL BRINGS SHOWERS AND TSTMS TO OUR REGION FROM TIME TO TIME. SEE
FORECAST FOR DETAILS OF TIMING.

&&

.AVIATION...
A COLD FRONT WILL PUSH EASTWARD THROUGH THE FORECAST AREA LATE THIS
EVENING. AHEAD OF THE FRONT...EXPECT SCATTERED CUMULUS AROUND 4000
FEET WITH BROKEN CLOUDS AROUND 8000 FEET. SURFACE WINDS WILL BE FROM
THE SOUTHWEST AT 15 KT GUSTING TO 25 KT AT TIMES. CONDITIONS WILL
LOWER TO MVFR CEILINGS AND VISIBILITIES IN SCATTERED SHOWERS AND
THUNDERSTORMS UNTIL FRONTAL PASSAGE.

BEHIND THE FRONT EXPECT SCATTERED CLOUDS AROUND 3500 FEET WITH
VISIBILITY REDUCED TO MVFR IN AREAS OF FOG...MAINLY BETWEEN 08Z AND
13Z THURSDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 12, 7:55 AM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
855 AM EDT WED APR 12 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-131300-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
855 AM EDT WED APR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
EAST CENTRAL OHIO THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A COLD FRONT AND MOVE EASTWARD ACROSS
THE UPPER OHIO VALLEY REGION. SOME OF THE STORMS MAY CONTAIN
DAMAGING WINDS AND HAIL...ESPECIALLY OVER EAST CENTRAL OHIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The radar

The Pittsburgh radar (KPBZ), 44 km away, was scanning. The volume nearest the first event began at 20:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
April 12, 3:40 PM EST
Where
Jefferson County, Wintersville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.383, -80.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501282.